Bounding the piercing number

N. Alon, G. Kalai

Research output: Contribution to journalArticlepeer-review

32 Scopus citations

Abstract

It is shown that for every k and every p≥q≥d+1 there is a c=c(k,p,q,d)<∞ such that the following holds. For every family ℋ whose members are unions of at most k compact convex sets in R d in which any set of p members of the family contains a subset of cardinality q with a nonempty intersection there is a set of at most c points in R d that intersects each member of ℋ. It is also shown that for every p≥q≥d+1 there is a C=C(p,q,d)<∞ such that, for every family[Figure not available: see fulltext.] of compact, convex sets in R d so that among and p of them some q have a common hyperplane transversal, there is a set of at most C hyperplanes that together meet all the members of[Figure not available: see fulltext.].

Original languageEnglish (US)
Pages (from-to)245-256
Number of pages12
JournalDiscrete & Computational Geometry
Volume13
Issue number1
DOIs
StatePublished - Dec 1 1995
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Bounding the piercing number'. Together they form a unique fingerprint.

Cite this